Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 20, 2013, 5:31 PM MST for Yavapai County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2013, 5:31 PM MST (00:31 UTC)
- Expired
- Jul 20, 2013, 6:00 PM MST
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:10 PM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 20, 3:10 PM MST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST SAT JUL 20 2013 .SYNOPSIS...MOIST AND UNSTABLE EASTERLY FLOW WILL COVER ARIZONA THIS WEEKEND. THE BEST CHANCES FOR THUNDERSTORMS IN THIS PATTERN ARE ALONG AND SOUTHWEST OF THE KAIBAB PLATEAU...MOGOLLON RIM...AND WHITE MOUNTAINS. DEEP MOISTURE WILL REMAIN OVER THE REGION THROUGH NEXT WEEK...WITH SHOWER AND THUNDERSTORM CHANCES CONTINUING EACH DAY. && .DISCUSSION... THERE IS GOOD SHOWER AND THUNDERSTORM COVERAGE THIS AFTERNOON ACROSS THE MOGOLLON RIM AND YAVAPAI COUNTY. A SECOND AREA OF THUNDERSTORMS IS MOVING WESTWARD INTO APACHE COUNTY FROM NEW MEXICO. OUTFLOW WINDS FROM THIS SECOND AREA SHOULD PRODUCE TSTORMS ACROSS MOST OF THE LITTLE COLORADO RIVER VALLEY THROUGH THIS EVENING. STORMS DEVELOPING IN THE LOW DESERTS THIS AFTERNOON MAY BRING MORE PRECIPITATION TO SOUTHERN YAVAPAI COUNTY THIS EVENING. PROGS ARE IN GOOD AGREEMENT WITH THE LARGE SCALE FEATURES. MOIST AND UNSTABLE EASTERLY FLOW ALOFT TO CONTINUE HERE THROUGH MONDAY AND BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. THE AFTERNOON AND EVENING HOURS HAVE THE GREATEST PRECIP CHANCES. MODELS HAVE LIGHT FLOW ALOFT OVER AZ ON TUESDAY AND WEDNESDAY AS THE MID LEVEL ANTICYCLONE CENTER MOVES FROM ITS CURRENT POSITION OVER SRN NEVADA TO NEW MEXICO. THIS ALLOWS SOUTHERLY FLOW INTO AZ WITH THE MONSOON MOISTURE PLUME RUNNING MORE N-S OVERHEAD. WE HAVE KEPT PRECIP CHANCES AT OR ABOVE SEASONAL NORMALS THROUGH WEDNESDAY. THURSDAY THROUGH SATURDAY...OPERATIONAL ECMWF AND GFS SHOW SOME SLIGHT DRYING AND A MORE STABLE AIRMASS MOVING INTO WESTERN AND FAR NORTHERN AZ. THUS PRECIP CHANCES WERE MASSAGED DOWNWARD JUST A FEW POINTS WEST OF A LINE FROM PAGE TO PRESCOTT. ELSEWHERE MODERATE GRADE MONSOON CONDITIONS TO PREVAIL. && .AVIATION...FOR THE 00Z PACKAGE...SCT-NMRS SHRA/TSRA SOUTH AND WEST OF A KGCN-KFLG-KSJN LINE...ELSEWHERE ISOLD-SCT -SHRA/-TSRA. LOCAL MVFR/IFR PSBL IN THE STRONGER STORMS. CONVECTION DIMINISHING AFT 03-06Z...WITH SOME LIGHT SHOWERS OVERNIGHT PSBL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS ARIZONA ALLOWING FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS ON SUNDAY AND MONDAY. CONVECTIVE ACTIVITY WILL FAVOR THE AFTERNOON AND EARLY EVENING HOURS...THOUGH SOME SHOWERS ARE STILL POSSIBLE OVERNIGHT. EXPECT NEAR AVERAGE DAILY TEMPERATURES. TUESDAY THROUGH THURSDAY...CHANCES FOR DAILY THUNDERSTORMS WILL CONTINUE UNDER A MOIST AND UNSTABLE FLOW. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DL AVIATION.......DB FIRE WEATHER...DB
Hazardous weather outlook, Jul 20, 7:05 AM MST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 705 AM MST SAT JUL 20 2013 AZZ004>018-037>040-210700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 705 AM MST SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOIST AND UNSTABLE EASTERLY FLOW WILL BRING ANOTHER ACTIVE DAY TO PARTS OF NORTHERN AND MUCH OF CENTRAL ARIZONA. STORMS WILL FIRST INITIATE OVER THE HIGHER TERRAIN OF THE WHITE MOUNTAINS AND THE MOGOLLON RIM. THESE STORMS WILL THEN MOVE WESTWARD INTO YAVAPAI AND GILA COUNTIES. SOME STORMS MAY PRODUCE HAIL AND TORRENTIAL RAINFALL. HIGHER THAN NORMAL MOISTURE ACROSS THE AREA...AS WELL AS RECENT HEAVY RAINS...WILL ENHANCE THE CHANCES OF FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY OR WEDNESDAY. A DRYING TREND MAY DEVELOP TOWARD THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 20, 3:18 PM MST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
318 PM MST SAT JUL 20 2013
AZZ008-037-202245-
YAVAPAI AZ-
318 PM MST SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
UNTIL 345 PM MST
AT 312 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM NEAR CHINO VALLEY...MOVING WEST AT 10 MPH. HAIL UP TO
THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
&&
LAT...LON 3467 11260 3487 11264 3486 11245 3478 11242
3470 11242
TIME...MOT...LOC 2217Z 085DEG 7KT 3479 11251
MCCOLLUMThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:28 PM MST | Areal Flood Advisory | FGZ | Gila | 92 min |
| Jul 20, 8:13 PM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
| Jul 21, 9:34 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 15 hr |
| Jul 21, 12:50 PM MST | Areal Flood Advisory | FGZ | Apache | 4 hr |
| Jul 21, 1:45 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 21, 2:50 PM MST | Flash Flood Warning | FGZ | Coconino | 115 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.